I am a male in my mid-forties I took 24 500mg what will happen to me I have done this several times before but nothing has happened except bloating in my stomach and stool changes are there long term effects that I am facing
Acetaminophen at any dosage mainly affects the liver, as well as the kidneys. The maximum daily adult dosage is 4000 mg (4g). You have ingested about 3 times the maximum daily dosage.
Even if you think that you are feeling fine now, the effects can last for days, as the liver damage increases.
To get an idea of some of the symptoms, go here > http://www.livestrong.com/article/32071-side-effects-taking-much-tylenol/
REMEMBER THAT NOT ALL SYMPTOMS ARE EXPERIENCED BY ALL PEOPLE, but the damage can continue, and it can be fatal.
If you are still waiting around and reading these comments, then listen to the first one from vicki595 and get yourself to a hospital. Tell them what you did. They will likely hook you up to an IV drip of Acetadote (NAC or N-acetylcysteine).
Please go now. Even if this or previous dosages were not fatal, the damage to your liver is irreversible if not treated immediately.
The maximumdosage has been lowered to 3000 mg. I believe. And depending upon a person's health and past health history, it could be even lower than that. I can't think of any reason someone would take so many. Please listen to what everyone is telling you and get to the ER immediately.
did you tell your doctor that you took 24 Tylenol?
signs of overdose might not occur until after 12 hours.
Tylenol is the name brand of a drug called acetaminophen. It is commonly used to relieve pain and fever. According to the National Institutes of Health, the most common cause of poisoning in the world is overdosing on acetaminophen. It is important to read medication labels carefully to avoid taking too much acetaminophen. If you suspect a Tylenol overdose, call 911 or the Poison Control Center (see Resources).
Stomach pain, nausea, vomiting and diarrhea are all symptoms of a possible acetaminophen overdose. According to the Mayo Clinic, other symptoms to watch for are blood in the stools or urine and a loss of appetite. These signs of overdose may not occur for 12 or more hours, according to the National Institutes of Health (NIH).
Nervous System Disturbances
The NIH states that coma or convulsions could be a sign of Tylenol overdose. According to the RxList, such nervous system involvement is rare, except in the case of a massive overdose or if the person is also taking or has overdosed on other medications that may interfere with the nervous system. Coma can also occur during an overdose if the patient is going into liver failure.
The most serious effect from Tylenol overdose is liver toxicity and failure. This condition can range from mild and temporary to severe and fatal. RxList states that approximately 45 regular-strength Tylenol tablets taken in the span of eight hours could produce severe liver involvement. Symptoms of this, according to the Mayo Clinic, include swelling and pain in the upper right abdomen and jaundice, which is yellow eyes and skin.
Alcoholics and those who consume large amounts of alcohol are more at risk of liver complications when using acetaminophen. Another risk factor, according to RxList, is fasting for an extended period of time before taking Tylenol.
went to the doctor today had an ultra sound done on my stomach I might have medical renal disease, and maybe fatty infiltration liver disease she doesn't seem to concerned I noticed my stools smell worse sometimes and I just noticed when I got home my tongue has a yellowish film on it. I did not tell my doctor about the tongue
A lot of times with acetaminophen overdose and liver problems/failure you will have very pale, clay colored stools, and the jaundicing (yellowing) of the skin and eyes. If you take too much Tylenol it can take many days for you to feel the full effects and by then it's too late...your body will shut down 1 system at a time. Did you tell your dr about taking all of that Tylenol?? Please try to take care of yourself. I will say a prayer for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.